MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PROV 3F SL IR 135CM NI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PROV 3F SL IR 135CM NI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of reen1175 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reen1175) have been reported from the same facility.Device not returned for evaluation.
 
Event or Problem Description
It was reported "the picc lines come manufactured with markings on the catheter.The markings represent a centimeter and a number is represented every 5th marking (ex.5, 10, 15 etc).It is documented in the patient¿s chart the length the catheter is measured and cut.We had to open and use two separate picc line packages for this patient because the markings were inaccurate.One catheter had the number 10 marked after 12 centimeter marks and the other catheter had the number 10 after 11 marks.This discrepancy makes it difficult to get an accurate measurement and can result in opening and using multiple picc catheter kits per patient.Also, for removal purposes the length should be accurate and correlate with the documented measurement to ensure no part of the catheter was retained during removal." this report addresses the catheter that had the number 10 marked after 12 centimeter mark.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of inaccurate depth markings is inconclusive because the original alleged devices were not returned for evaluation.Four 3 fr single lumen powerpicc provena catheter kits were returned for evaluation.An initial visual observation showed three of the kits were returned sealed and one kit was returned opened and empty.The three kits returned sealed were each opened, and the catheter within the kits were measured and inspected and were found to be within specification and each sample was found to have the correct depth markings.The depth markings printed on the catheter are intended to indicate the distance beginning from the zero depth marker.While the catheters returned for evaluation were found to be within specification and displayed the correct markings, the alleged devices were not returned for evaluation; therefore, this complaint is inconclusive at this time.As a note, the product ifu states: ¿measure the distance from the insertion site (zero mark) to the desired tip location.¿ h3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
PROV 3F SL IR 135CM NI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10942910
Report Number3006260740-2020-20755
Device Sequence Number983034
Product Code LJS
UDI-Device Identifier00801741129964
UDI-Public(01)00801741129964
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS3173335
Device Lot NumberREEN1175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;